MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM REVISION ACETABULAR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM REVISION ACETABULAR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 509-02-54E
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994)
Date of Event 02/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Right hip: during a revision acetabular procedure a trident tritanium shell was implanted.5 screws were used from the restoration gap plate screw caddy, all packages were checked by surgeon and scrub nurse.In a post-op x-ray it was observed that a screw was disassociated from the cup.When usage stickers were checked, it was discovered that one of the screws was a torx cancellous bone screw, not a restoration gap plate screw.Update 21/february/2019: as reported in adverse consequence details "surgeon said that he had attempted to use the screw in the superior pubic ramus to lag a fracture.He had during the procedure plated the posterior of the acetabulum.Fx in superior pubic ramus wasn¿t disclosed during surgery.Post surgery, the patient had attempted to weight bear and reported pain.X-ray was taken which also showed a fracture in the inferior pubic ramus.Surgeon said he is unsure what the next step will be at this stage." update 26-feb-2019: "the procedure was removing what was believed to be an old competitor cup.Initially the case was booked as abg removal; however the cup was definitely not an abg - i identified on the x-ray that it wasn¿t an abg and the abg instruments were not compatible sizes.The cup was also not any other stryker or howmedica cups that were available at that time.".

Brand Name
TRITANIUM REVISION ACETABULAR
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8438717
Report Number0002249697-2019-01391
Device Sequence Number277958
Product Code LPH
UDI-Device Identifier07613327025149
UDI-Public07613327025149
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Catalogue Number509-02-54E
Device Lot NumberJV70X6
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2019
Initial Report FDA Received Date03/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;